MAUDE Adverse Event Report: MC3 INC SOFT-FLOW EXTENDED AORTIC CANNULA

MC3 INC SOFT-FLOW EXTENDED AORTIC CANNULA
Model Number 4949
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and examined by manufacturer.It was determined to meet specification.If more information is received by manufacturer the mdr will be updated.Ifu warnings include the following: positionable suture ring must remain exterior to the heart and all vessels.Do not insert the suture ring into the heart or any vessel.
 
Event or Problem Description
Information received by manufacturer (mc3) from distributor ((b)(4)) on march 29, 2017.Upon arterial cannulation for a mitral valve repair, surgeon inserted soft flow cannula tip into aorta and inadvertently placed the portion of the cannula with the suture ring into the aorta.It was reported that the surgical procedure was modified to safety remove the cannula with the suture ring attached from the aorta.When it was time to remove the cannula from the patient at the end of the case, the surgeon was concerned that the suture ring could fall off the cannula body.As a result, he decided to put the patient on circulatory arrest in order to ensure safe removal of the device without detachment of the suture ring.It was confirmed that the device was safely removed and the suture ring remained attached to the device.There was no reported adverse effect to the patient.

Brand Name
SOFT-FLOW EXTENDED AORTIC CANNULA
Common Device Name
AORTIC CANNULA
Manufacturer (Section D)
MC3 INC
2555 bishop circle west
dexter MI 48130
MDR Report Key6749819
Report Number3011468686-2017-00001
Device Sequence Number13805824
Product Code DWF
UDI-Device Identifier10854916006048
UDI-Public10854916006048
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132811
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number4949
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;